Hypergraphs with finitely many isomorphism subtypes

Henry A. Kierstead, Peter J. Nyikos

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Let K = (H, E) be an n-uniform infinite hypergraph such that the number of isomorphism types of induced subgraphs of K of cardinality λ is finite for some infinite λ. We solve a problem due independently to Jamison and Pouzet, by showing that there is a finite subset K of H such that the induced subgraph on H - K is either empty or complete. We also characterize such hypergraphs in terms of finite (not necessarily uniform) hypergraphs.

Original languageEnglish (US)
Pages (from-to)699-718
Number of pages20
JournalTransactions of the American Mathematical Society
Issue number2
StatePublished - Apr 1989
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Hypergraphs with finitely many isomorphism subtypes'. Together they form a unique fingerprint.

Cite this